Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 28, 2000, 5:00 PM CDT for Foster County, Stutsman County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 28, 2000, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 28, 2000, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Foster County, ND, Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 125 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 282201 SVRBIS NDC031-093-282300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 500 PM CDT WED JUN 28 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA NORTH CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 600 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CARRINGTON...OR ABOUT 39 MILES NORTHWEST OF JAMESTOWN...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BORDULAC AT 510 PM CDT MELVILLE AT 520 PM CDT EDMUNDS AT 540 PM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4751 9897 4743 9921 4707 9896 4714 9870
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:45 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 28, 3:45 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT WED JUN 28 2000 SURFACE HEATING ON THE COLD SIDE OF UPPER LEVEL JET HAS KICKED OFF SCATTERED THUNDERSTORMS IN NORTH CENTRAL ND. IT APPEARS THAT THE TSTORMS SHOULD END THIS EVENING AS THE HEATING ENDS. CONSEQUENTLY WILL HAVE SCATTERED SHWRS AND TSTORMS FORECAST FOR CENTRAL ND. STORMS SHOULD HAVE RELATIVELY LOW TOPS...BUT WITH THE LOW WET BULB TEMPS WE COULD SEE SOME SMALL HAIL. STRONG GUSTY WINDS ALSO POSSIBLE AS THE SOUNDING HAS AN INVERTED V LOOK. THE MODELS ARE ALL IN FAIR AGREEMENT THROUGH SATURDAY WITH AN UPPER LEVEL RIDGE APPROACHING FROM THE WEST. MINOR IMPULSES MOVING OVER THE RIDGE WILL HELP TO DESTABILIZE THE AIR IN THE AFTERNOON AND EVENING. WILL CONTINUE THE CHANCE OF TSTORMS ON THURSDAY...BUT WILL NOT ADD TO FRIDAY YET DUE TO LOW POPS. TEMPS SHOULD CONTINUE ON A WARM TREND THROUGH FRIDAY...AND WILL STAY WITH OR SLIGHTLY BELOW MOS. .BIS...NONE. TSW
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.